Alert archive / Arkansas / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 3, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at Jan 8, 2008, 7:50 AM CST for Little River County, Arkansas. It was in force for 55 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jan 8, 2008, 7:50 AM CST (13:50 UTC)
- Expired
- Jan 8, 2008, 8:45 AM CST
- In force
- 55 min
- Issued by
- NWS Shreveport, LA
- Area
- Storm-based polygon
County Little River County, AR
The radar
The Shreveport radar (KSHV), 139 km from the middle of the area, began a volume at 13:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jan 8, 8:17 AM CST | HAIL 0.88 | 1 N Ashdown, AR | REPORTED BY CONVENIENCE STORE EMPLOYEE ON THE NORTH SIDE OF TOWN. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Shreveport, LA (KSHV), launched 12:00Z, 1.8 hours before the alert went out and 139 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 214 J/kg
- Mixed-layer CIN
- -112 J/kg
- Mixed-layer LCL
- 622 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- 329 m²/s²
- 0-3 km storm-relative helicity
- 238 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 4.3
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KSHV 081351
SVRSHV
ARC081-081445-
/O.NEW.KSHV.SV.W.0003.080108T1350Z-080108T1445Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
750 AM CST TUE JAN 8 2008
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
LITTLE RIVER COUNTY IN SOUTHWEST ARKANSAS...
THIS INCLUDES THE CITY OF ASHDOWN...
* UNTIL 845 AM CST
* AT 745 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL. THIS
STORM WAS LOCATED 14 MILES SOUTHWEST OF RICHMOND...OR ABOUT 6 MILES
NORTH OF NEW BOSTON...AND MOVING NORTHEAST AT 35 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
RICHMOND BY 805 AM CST...
ASHDOWN AND 6 MILES SOUTHEAST OF ALLEENE BY 815 AM CST...
WILTON BY 820 AM CST...
LAT...LON 3378 9416 3378 9404 3371 9395 3357 9414
3360 9415 3356 9427 3360 9428 3355 9438
3359 9437 3358 9442 3365 9448 3382 9422
TIME...MOT...LOC 1350Z 233DEG 33KT 3357 9440
$$1 follow-up statement
000
WWUS54 KSHV 081425
SVSSHV
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
824 AM CST TUE JAN 8 2008
ARC081-081445-
/O.CON.KSHV.SV.W.0003.000000T0000Z-080108T1445Z/
LITTLE RIVER AR-
824 AM CST TUE JAN 8 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 845 AM CST
FOR LITTLE RIVER COUNTY...
AT 824 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL.
THIS STORM WAS LOCATED JUST NORTHEAST OF ASHDOWN...MOVING NORTHEAST
AT 40 MPH.
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND
LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY
INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
HAIL UP TO THE SIZE OF NICKELS HAS BEEN REPORTED IN ASHDOWN WITH
THIS STORM. IF YOU ARE IN THE PATH OF THE STORM...TAKE IMMEDIATE
ACTION TO PROTECT LIFE AND PROPERTY.
LAT...LON 3378 9416 3378 9404 3371 9395 3357 9414
3360 9415 3356 9427 3360 9428 3355 9438
3359 9437 3358 9442 3365 9448 3382 9422
TIME...MOT...LOC 1424Z 243DEG 36KT 3372 9400
$$
15What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jan 8, 2:41 AM CST, 5 hours 9 minutes earlier.
Area forecast discussion, Jan 8, 2:41 AM CST, 5 hours 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
241 AM CST TUE JAN 8 2008
.DISCUSSION...
RADAR REMAINS PRETTY QUIET ACROSS OUR REGION THIS MORNING EXCEPT
FOR A NARROW LINE OF SHOWERS EXTENDING FROM NE TX INTO NW LA AND
SW AR. STRONGER CONVECTION REMAINS TO OUR NORTH WHERE BETTER
FORCING EXISTS WITH THE EJECTION OF THE UPPER TROUGH. IT APPEARS
THAT WEAKER FORCING WAS NOT ABLE TO OVERCOME STRONG CAPPING
INVERSION AT 700MB OBSERVED ON 00Z SHV SOUNDING LAST NIGHT DESPITE
DESCENT INSTABILITY WHICH CONTINUES ALONG AND NORTH OF THE I-30
CORRIDOR. WILL NEED TO DEPEND ON FRONTAL FORCING TODAY AS
ISENTROPIC LIFT IS WEAK ACROSS THE WARM SECTOR. SOME SHOWERS ARE
JUST STARTING TO DEVELOP SW OF DFW ALONG THE DRYLINE AND WILL SEE
HOW WELL THIS HOLDS TOGETHER AS THE DRYLINE MOVES EAST THIS
MORNING. KEPT CHANCE POPS GOING ACROSS OUR WESTERN ZONES AND WHERE
DEEPER MOISTURE EXISTS ACROSS OUR EASTERN ZONES...KEPT LIKELY POPS
GOING THROUGH THE DAY. ANY SEVERE CONVECTION WILL DEPEND UPON HOW
MUCH INSTABILITY WE CAN GENERATE ACROSS NORTH CENTRAL LOUISIANA
AND SOUTH CENTRAL ARKANSAS LATER THIS AFTERNOON. FRONT SHOULD
CATCH UP TO THE DRYLINE TODAY AND FOLLOWED THE NAM MOVEMENT OF THE
FRONT WHICH IS SLIGHTLY SLOWER THAN THE GFS.
PRE FRONTAL/POST FRONTAL PRESSURE GRADIENT STRONG ONCE AGAIN WITH
GUSTS UPWARDS OF 30 MPH ACROSS A FEW LOCATIONS THIS HOUR OF THE
NIGHT SO AS A RESULT...WILL POST YET ANOTHER LAKE WIND ADVISORY
ACROSS THE REGION TODAY THROUGH 00Z. FRONT SHOULD NOT CLEAR NE LA
UNTIL THIS EVENING THUS KEPT CHANCE POPS GOING ACROSS OUR EXTREME
SE ZONES FOR TNGT. FRONT STALLS OUT ACROSS EXTREME SE LA BY LATE
WEDNESDAY AND BEGINS TO RETURN NORTHWARD IN RESPONSE TO SECONDARY
UPPER TROUGH AXIS DIGGING INTO THE SOUTHERN PLAINS ON THURSDAY.
MEDIUM RANGE PROGS IN PRETTY GOOD AGREEMENT KEEPING ANY
SIGNIFICANT WEATHER TO OUR EAST FOR THURSDAY BUT KEPT POPS
GENERALLY CONFINED TO OUR SOUTHERN AND EASTERN ZONES BEFORE A COLD
FRONT SWEEPS ALL AVAILABLE MOISTURE EAST OF THE REGION BY THURSDAY
NIGHT.
LEFT THE WEEKEND PRETTY MUCH UNCHANGED ATTM AS IT DOES NOT APPEAR
THERE WILL BE A SIGNIFICANT MOISTURE RETURN FOR THE WEEKEND TROUGH
TO WORK WITH. A GFS/ECMWF BLEND WAS USED FOR THE WEEKEND FCST AND
AS A RESULT...WILL KEEP SLIGHT CHANCE POPS GOING FOR SAT INTO SAT
NIGHT.
PRELIMS TO FOLLOW...13.
&&
.AVIATION...
CURRENT WATER VAPOR IMAGERY SHOWS UPPER LEVEL TROUGH MOVING THROUGH
THE TEXAS PANHANDLE...W/A SURFACE LOW AHEAD OF IT EXTENDING FM
CENTRAL OK TO NE MO...AND BEGINNING TO MOVE NE. AS A RESULT...TIGHT
PRESSURE GRADS HAVE INDUCED GUSTY S-SW SURFACE WINDS FOR THE LAST 18
HRS...AND EXPECT THESE TO CONTINUE UNTIL AFTER FROPA THIS AFTERNOON.
FRONT/DRYLINE CURRENTLY EXTENDS FM DRT-LAW-TUL...AND LATEST MODELS
PUSH IT THRU KTYR AROUND 18Z TUESDAY...AND THRU KMLU BY 03Z WEDNESDAY.
THUS...EXPECT SFC WINDS TO VEER TO THE WEST THIS AFTERNOON...AND TO
THE NORTH POST FROPA...DECREASING DURING THE LATE AFTERNOON EVENING.
AS A RESULT OF PERSISTENT MIXING...ALL SITES SHOULD BEGIN THE FCST PD
W/MVFR CEILINGS...SCOURING OUT/LIFTING TO VFR DURING THE DAY AS
TROUGH PASSES. /44/
&&
.PRELIMINARY POINT TEMPS/POPS...
SHV 74 42 60 45 / 60 10 0 20
MLU 75 46 55 46 / 60 20 20 30
DEQ 71 30 59 34 / 50 0 0 0
TXK 73 37 58 45 / 50 0 0 0
ELD 74 36 57 40 / 60 10 10 20
TYR 72 36 61 45 / 50 0 0 0
GGG 74 38 60 44 / 50 10 0 0
LFK 75 43 63 44 / 50 10 0 20
&&
.SHV WATCHES/WARNINGS/ADVISORIES...
AR...LAKE WIND ADVISORY UNTIL 6 PM TUESDAY FOR THE FOLLOWING ZONES:
COLUMBIA...HEMPSTEAD...HOWARD...LAFAYETTE...LITTLE
RIVER...MILLER...NEVADA...SEVIER...AND UNION AR.
LA...LAKE WIND ADVISORY UNTIL 6 PM TUESDAY FOR THE FOLLOWING ZONES:
BIENVILLE...BOSSIER...CADDO...CALDWELL...CLAIBORNE...DE
SOTO...GRANT...JACKSON...LA
SALLE...LINCOLN...NATCHITOCHES...OUACHITA...RED
RIVER...SABINE LA...UNION LA...WEBSTER...AND WINN.
OK...LAKE WIND ADVISORY UNTIL 6 PM TUESDAY FOR THE FOLLOWING ZONES:
AND MCCURTAIN.
TX...LAKE WIND ADVISORY UNTIL 6 PM TUESDAY FOR THE FOLLOWING ZONES:
ANGELINA...BOWIE...CAMP...CASS...CHEROKEE...FRANKLIN...
GREGG...HARRISON...MARION...MORRIS...NACOGDOCHES...PANOLA...
RED RIVER...RUSK...SABINE TX...SAN AUGUSTINE...SHELBY...
SMITH...TITUS...UPSHUR...AND WOOD.
&&
13/44Hazardous weather outlook, Jan 8, 6:00 AM CST, 1 hour 50 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 600 AM CST TUE JAN 8 2008 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096- 097-108>112-124>126-136>138-149>153-165>167-081800- ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE- CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD- HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION- MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA- PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX- SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR- WEBSTER-WINN-WOOD- 600 AM CST TUE JAN 8 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST TEXAS...SOUTHWEST ARKANSAS...NORTHWEST AND NORTH CENTRAL LOUISIANA. .DAY ONE...TODAY AND TONIGHT... STRONG THUNDERSTORMS WILL BE POSSIBLE IN ADVANCE OF A COLD FRONT THAT WILL BE ENTERING NORTHEAST TEXAS AND SOUTHEAST OKLAHOMA LATER TODAY. WHILE UPPER LEVEL FORCING HAS BEEN SHUNTED WELL NORTH OF THE REGION THIS MORNING. THE ATMOSPHERE REMAINS UNSTABLE...AND WITH AMPLE SHEAR IN THE LOWER AND MID LEVELS OF THE ATMOSPHERE... ISOLATED SEVERE THUNDERSTORMS WILL BE POSSIBLE TODAY. THE PRIMARY SEVERE WEATHER THREAT WILL BE STRONG AND DAMAGING WIND GUSTS BUT LARGE HAIL AND ISOLATED TORNADOES CANNOT BE RULED OUT. THE FRONT WILL MOVE INTO NORTH CENTRAL LOUISIANA LATE THIS AFTERNOON INTO THE EARLY EVENING HOURS AND CONVECTION IS EXPECTED TO ACCOMPANY THE FRONT...AGAIN WITH A FEW STRONG TO SEVERE THUNDERSTORMS POSSIBLE. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER...HAM RADIO OPERATOR...AND EMERGENCY MANAGEMENT PERSONNEL ACTIVATION...COULD BE NEEDED TODAY DUE TO THE POSSIBILITY OF SEVERE WEATHER. 13
In the hours before
Local storm report, Jan 8, 6:52 AM CST, 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
652 AM CST TUE JAN 08 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0642 AM HAIL DE QUEEN 34.04N 94.34W
01/08/2008 E0.75 INCH SEVIER AR LAW ENFORCEMENT
&&
JDLocal storm report, Jan 8, 7:37 AM CST, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
737 AM CST TUE JAN 08 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0720 AM HAIL DE KALB 33.51N 94.62W
01/08/2008 E0.75 INCH BOWIE TX PUBLIC
DE KALB HIGH SCHOOL.
&&
JDLocal storm report, Jan 8, 7:42 AM CST, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
742 AM CST TUE JAN 08 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0735 AM HAIL DE KALB 33.51N 94.62W
01/08/2008 E0.88 INCH BOWIE TX PUBLIC
EXXON CONVENIENCE STORE.
&&
JDThe office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 8, 3:00 AM CST | Lake Wind Advisory | SHV | Columbia, Hempstead, Howard, Lafayette, Little River, Miller and 3 more | 15 hr |
| Jan 8, 6:36 AM CST | Severe Thunderstorm Warning | SHV | Howard, Sevier | 39 min |
| Jan 8, 9:57 AM CST | Severe Thunderstorm Warning | SHV | Miller | 48 min |
| Jan 8, 11:19 AM CST | Severe Thunderstorm Warning | SHV | Columbia | 41 min |
| Jan 8, 12:59 PM CST | Severe Thunderstorm Warning | SHV | Union | 46 min |
Nearby
Severe Thunderstorm Warnings in Arkansas, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.